Anti-IL-17A antibody-associated de novo vitiligo: Case report and review of literature

Hsing Jou Su, Yu Pei Chan, Peng Chieh Shen, Cheng Lung Ku, Chau Yee Ng*

*Corresponding author for this work

Research output: Contribution to journalJournal Article peer-review

4 Scopus citations

Abstract

Interleukin (IL)-17 inhibitor is a biological therapy approved for moderate to severe psoriasis and psoriatic arthritis. The common adverse events of IL-17 inhibitor include injection site reaction, infections, nasopharyngitis, and headache. However, vitiligo associated with the use of IL-17 inhibitors was rarely reported in the previous literature. Here we described a woman who developed de novo vitiligo after 4 months of IL-17A inhibitor treatment for psoriasis and psoriatic arthritis. Upon discontinuation of IL-17A inhibitor and shifting to a broader T cell inhibitor—cyclosporine, our patient had control of both psoriasis and vitiligo and achieved 75% repigmentation after 3 months of oral cyclosporine without phototherapy. Due to the increasing use of anti-IL-17 biologics in psoriasis patients, clinicians should inquire about vitiligo’s history before treatment and inform patients of the possible adverse effects.

Original languageEnglish
Article number1077681
Pages (from-to)1077681
JournalFrontiers in Immunology
Volume13
DOIs
StatePublished - 18 01 2023

Bibliographical note

Copyright © 2023 Su, Chan, Shen, Ku and Ng.

Keywords

  • Anti-IL17A-antibody
  • anti-IL17 agents
  • de novo
  • paradoxical reaction
  • psoriasis
  • vitiligo
  • Biological Factors
  • Humans
  • Psoriasis/drug therapy
  • Phototherapy
  • Female
  • Arthritis, Psoriatic/therapy
  • Vitiligo/chemically induced

Fingerprint

Dive into the research topics of 'Anti-IL-17A antibody-associated de novo vitiligo: Case report and review of literature'. Together they form a unique fingerprint.

Cite this